Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 95, NWS Milwaukee, WI

December 5, 2001Green Lake County, Marquette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Dec 5, 2001, 12:35 PM CST for Green Lake County, Marquette County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 5, 2001, 12:35 PM CST (18:35 UTC)
Expired
Dec 5, 2001, 1:00 PM CST
In force
25 min
Issued by
NWS Milwaukee, WI
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Green Lake County, WI, Marquette County, WI

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2001-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2001-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WUUS53 KMKX 051836
SVRMKE
WIC047-077-051900-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1235 PM CST WED DEC 5 2001

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN
  GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 100 PM CST

* AT 1235 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR ENDEAVOR...OR ABOUT 9 MILES NORTH OF
  PORTAGE...MOVING NORTHEAST AT 75 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONTELLO AT 1240 PM CST.
  PRINCETON AT 1250 PM CST.
  BERLIN AT 100 PM CST.

THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY DAMAGING 
HURRICANE FORCE WINDS. TAKE COVER IN A STURDY STRUCTURE UNTIL THE 
STORM HAS PASSED. SEEK SHELTER IMMEDIATELY

LAT...LON 4372 8960 4365 8939 4403 8861 4421 8881

EISE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 5, 3:41 AM CST, 8 hours 54 minutes earlier.

Area forecast discussion, Dec 5, 3:41 AM CST, 8 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 AM CST WED DEC 5 2001

FCST FOCUS ON PRECIP...TEMPS AND WNDS FOR TODAY.

WIDESPREAD SHOWER ACTIVITY IS UNDERWAY AS GOOD THETAE ADVECTION
CONTINUES AHEAD OF STRONG LLJ. ISENTROPIC MAPS INDICATE STRONG LIFT
OVER SRN WI AT 12Z WITH WAA AND GOOD LIFT SHIFTING EAST LATE THIS
MORNING. AS THE MEAN ROCKIES UPPER TROUGH LIFTS NE THIS MORNING...
THE SFC LOW IS NOW DEEPENING AND MOVING NE TOWARD MN WHERE 3-4 MB
PRES FALLS ARE OCCURRING. EXPECT WNDS TO INCREASE TO 20-30 MPH LATER
TODAY AS SFC PRES GRADIENT INCREASES AND MAIN AXIS OF 55-60 KT LLJ
MOVES ACROSS CWA IN AFTERNOON.

CDFNT TO BEGIN MOVING ACROSS CWA THIS AFTERNOON WITH LIS OF 0 TO -2
EXPECTED. GOOD LOW LEVEL FRONTOGENESIS AND BAND OF DIFF CVA ALONG AND
AHEAD OF CDFNT WILL PROVIDE LIFT. EXPECT WIDESPREAD PRECIP AHEAD AND
ALONG FRONT PER MODELS.

STRONG CAA AND ASSOCIATED SUBSIDENCE WILL END PRECIP QUICKLY FROM
WEST TO EAST EARLY THIS EVENING. LOW WILL QUICKLY LIFT INTO CANADA
WITH WK SFC RIDGING BY 12Z...SO WNDS EXPECTED TO DIMINISH.

FOR THU...A FAST MOVING SHORTWAVE EMBEDDED IN WESTERLY FLOW SHOULD
PROVIDE A GOOD AMOUNT OF MID LEVEL CLOUDINESS. ISENTROPIC MAPS
INDICATE GOOD LIFT...BUT LOW LEVELS VERY DRY WITH JUST 1-2 G/KG TO
WORK WITH. WILL JUST MENTION CLOUDS FOR NOW BUT SOME SPRINKLES
POSSIBLE.

.MKX...NONE.

0...0...0...0...0...0

MG

In the hours before

Special weather statement, Dec 5, 10:49 AM CST, 1 hour 46 minutes before
WIZ046-047-051-052-056>060-062>072-060200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1049 AM CST WED DEC 5 2001

...HAZARDOUS WEATHER OUTLOOK FOR EMERGENCY PLANNERS...
...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN...

.THREAT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY THIS EVENING FOR SOUTHERN WISCONSIN.

.DISCUSSION...A STRONG AREA OF LOW PRESSURE WILL MOVE NORTHEAST
FROM MINNESOTA THIS AFTERNOON TO NORTH OF LAKE SUPERIOR
TONIGHT. THIS LOW WILL DRAG A COLD FRONT THROUGH SOUTHERN
WISCONSIN EARLY THIS EVENING. SOMEWHAT MOIST AND UNSTABLE
AIR WILL BE FED INTO SOUTHERN WISCONSIN ON STRONG SOUTHERLY WINDS.
AS THE FRONT RUNS INTO THE WARMER AND MORE MOIST AIRMASS...SHOWERS
AND THUNDERSTORMS WILL BE THE RESULT ALONG AND AHEAD OF THE FRONT. A
FEW OF THE STORMS MAY APPROACH OR EXCEED SEVERE LEVELS.

.SPOTTER ACTIVATION...
STORM SPOTTER GROUPS MAY BE NEEDED FROM MID AFTERNOON INTO THE
EARLY EVENING HOURS.

.OUTLOOK FOR THURSDAY...
THERE IS NO RISK OF SEVERE THUNDERSTORMS FOR SOUTH CENTRAL AND
SOUTHEAST WISCONSIN ON THURSDAY.

COLLAR

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.